Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Taking divalproex sodium for manic bipolar disorder. Is it safe to eat something that has morphine?

May 2014
User rating for this question
Answered by

Practicing since : 2002
Answered : 6316 Questions
hii i am taking divalproex sodium for my manic bioplor disorder from last 4 months. but the other thing sometimes twice a week i eat crush dried XXXXXXX pods contain (morphine and codiene) so i wanna know is that safe for me if i mix XXXXXXX pods with divalproex sodium, because XXXXXXX pods good for my depression,stress,anxiety, its calm me down and i feel happy,but i dont know if any intreaction with mix together
Posted Fri, 5 Jul 2013 in Mental Health
Answered by Dr. Vivek Chail 1 hour later
This is Dr Vivek, presently radiologist in a psychiatry institute answering your question.

Thanks for your question.
You are under treatment for bipolar disorder for last 4 months.
Prescription drug given to you is divalproex sodium.
You also say that weekly twice you take crushed XXXXXXX seeds.
May I inform you that crushed XXXXXXX seeds are part of normal diet in parts of bengal and eastern India. Every gram of XXXXXXX is equivalent to 33 micrograms of morphine. The general medical human dose of morphine is in milligrams. Therefore it is less likely that you will have any XXXXXXX drug interaction. However please avoid self medication and discuss the same with your doctor.
However, please confirm the same with your psychiatrist if felt necessary.

Hope your question is answered and if you are satisfied with my reply, I request you to kindky close this thread.

Dr Vivek
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor